Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 32, NWS Nashville, TN

November 27, 2011Bedford County, Tennessee

NWS Nashville, TN issued this river flood warning at Nov 27, 2011, 9:28 PM CST for Bedford County, Tennessee. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2011, 9:28 PM CST (03:28 UTC)
Expired
Nov 29, 2011, 12:42 AM CST
In force
27 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WGUS44 KOHX 280328
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
928 PM CST SUN NOV 27 2011

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY

. HEAVY RAINFALL OVER THE PAST 24 HOURS HAS CAUSED GARRISON FORK AT WARTRACE TO
RISE ABOVE FLOOD STAGE. RAINFALL IS FORECAST TO CONTINUE THROUGHOUT MONDAY CAUSING
THE RIVER LEVEL TO CONTINUE TO RISE OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-281528-
/O.NEW.KOHX.FL.W.0032.111128T0328Z-111128T1900Z/
/WTTT1.1.ER.111128T0218Z.111128T0500Z.111128T1300Z.NO/
928 PM CST SUN NOV 27 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GARRISON FORK NEAR WARTRACE
* FROM THIS EVENING UNTIL MONDAY AFTERNOON.
* AT 09PM SUNDAY THE STAGE WAS...8.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$
2 follow-up statements
210 
WGUS84 KOHX 281029
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
429 AM CST MON NOV 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY 
 
. RECENT MODERATE TO HEAVY RAINFALL HAS CAUSED GARRISON FORK TO RISE ABOVE FLOOD STAGE. RAIN WILL TAPER OFF TODAY...AND THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-281759-
/O.EXT.KOHX.FL.W.0032.000000T0000Z-111128T1759Z/
/WTTT1.1.ER.111128T0218Z.111128T0930Z.111128T1530Z.NO/
429 AM CST MON NOV 28 2011

...FLOOD WARNING EXTENDED UNTIL 11/28 11:59...THE FLOOD WARNING CONTINUES FOR
  THE GARRISON FORK NEAR WARTRACE
* UNTIL 11/28 11:59.
* AT 04AM MONDAY THE STAGE WAS 8.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MIDDAY.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$
355 
WGUS84 KOHX 281519
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
919 AM CST MON NOV 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY 
 
.MODERATE TO HEAVY RAINFALL HAS CAUSED AREA RIVERS TO RISE...INCLUDING THE 
GARRISON FORK NEAR WARTRACE. THE RIVER IS EXPECTED TO CREST THIS MORNING...BUT 
REMAIN HIGH THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-290319-
/O.EXT.KOHX.FL.W.0032.000000T0000Z-111129T0642Z/
/WTTT1.1.ER.111128T0218Z.111128T1600Z.111129T0042Z.NO/
919 AM CST MON NOV 28 2011

...FLOOD WARNING EXTENDED UNTIL 11/29 00:42...THE FLOOD WARNING CONTINUES FOR
  THE GARRISON FORK NEAR WARTRACE
* UNTIL 11/29 00:42.
* AT 09AM MONDAY THE STAGE WAS 10.2 FEET AND RISING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 11.0 FEET LATE THIS MORNING...THEN  
  FALL BELOW FLOOD STAGE THIS EVENING.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Nov 27, 6:38 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 27, 6:38 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CST SUN NOV 27 2011

.UPDATE...FOR 00Z AVIATION FORECAST

&&

.AVIATION...
POOR FLYING CONDITIONS WILL CONTINUE WITH WIDESPREAD RAIN ACROSS
THE TENNESSEE VALLEY THROUGH THIS FORECAST CYCLE. LOOK FOR IFR
CONDITIONS WITH LIFR AT TIMES. THIS EVENING THE WEATHER MAP IS
SHOWING AN ELONGATED SURFACE LOW ORIENTED NORTH TO SOUTH DOWN
THROUGH EASTERN TENNESSEE WITH CLOSED UPPER LOW OVER LOWER
MISSISSIPPI VALLEY. UPPER LOW WILL MOVE INTO THE TENNESSEE VALLEY
MONDAY NIGHT AND TUESDAY WITH A POSSIBLE MIX OF SNOW AND RAIN
ACROSS THE AREA LATE MONDAY NIGHT AND TUESDAY.

BOYD
&&

.PREV DISCUSSION... /ISSUED 307 PM CST SUN NOV 27 2011/

DISCUSSION...HIGH AMPLITUDE PATTERN OVER THE US WITH A STRONG H5
RIDGE OVER THE WRN ATLANTIC A DEEP TROUGH OVER THE MS VALLEY AND A
LARGE H5 RIDGE OVER THE WEST. BOTTOM OF THE UPPER TROUGH TO OUR
WEST IS EXPECT TO CLOSE OFF AND BRING A STRONG H5 LOW OVER THE MIDSTATE
ON MON NGT AND TUE. THE LOW MOVES QUICKLY NEWD TUE NGT AND WED...BEING
POSITIONED OVER WRN NY BY WED AM.

THIS PRESENT AN INTERESTING SITUATION FOR OUR AREA. WITH EXTENSIVE
COLUMN MOISTURE OVER THE AREA AND A STRONG DYNAMICS MOVING INTO
THE MIDSTATE...HEAVY RAINFALL IS A DEFINITE POSSIBILITY.
HOWEVER...THE SFC LOW...THAT FORMS IN RESPONSE TO THE UPPER LOW
CLOSING OFF OVER THE DEEP SOUTH...MOVES NORTH INTO KY MON EVE
SHUTTING OFF THE HEAVY RAINFALL POSSIBILITIES FOR THIS AREA. THUS
HAVE SHORTENED THE END OF THE FLOOD WATCH FROM TUE AM TO MON EVE
AT 6 PM.

HOWEVER...THERE REMAINS ANOTHER QUESTION. THAT IS THE POSSIBILITY
OF FREEZING/FROZEN PRECIP. THE 1000-850MB LAYER TEMP HAS ALWAYS
BEEN A GOOD DEMARCATION LINE BETWEEN LIQUID AND FREEZING PRECIP.
THERE SEEMS TO BE PLENTY OF AGREEMENT THAT THE PERCIP WILL FORM AS
SNOW ALOFT BUT THE QUESTION IS WHAT HAPPENS AS IT FALLS THROUGH
THE LOWER LAYERS. THERE IS SOME ADHERENCE TO THE IDEA THAT DYNAMIC
COOLING WILL OCCUR AND LOWER FREEZING TEMPS ALOFT DOWN TOWARD THE
SFC...IF SUFFICIENT PRECIP IS OCCURRING FOR THAT TO HAPPEN.
WHETHER OR NOT THIS WILL HAPPEN...IF AM UNSURE. SO THE BEST POLICY
FOR NOW IS TO GO WITH A RAIN/SNOW MIX ON MON NGT AND TUE AM. AS WE
GET CLOSER TO THIS TIME PERIOD MORE PRECISION IS POSSIBLE. GIVEN
THE ABOVE UNCERTAINTIES HAVE OMITTED ANY HINT OF SNOW ACCUMULATIONS.

THE SFC LOW PULLS NEWD INTO OK/NRN KY BY TUE AM AND THEN INTO THE
ERIE PA AREA BY TUE EVE. ANY CHANCE OF PRECIP OVER THE AREA SHUTS
OFF LATE TUE NGT WITH ONLY A HINT OF SNOW SHOWERS OVER THE NRN
PLATEAU WED AM.

SFC HIGH CROSSES THE AREA WED NGT AND THU WITH A DRY FRONTAL PASSAGE
ON FRI. OTHERWISE...NO SGFNT WX IN THIS PERIOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR TNZ007>011-
026>034-059>066-075-077>080-095.

&&

01
Hazardous weather outlook, Nov 27, 2:31 PM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CST SUN NOV 27 2011

TNZ007>011-026>034-059>066-075-077>080-095-281130-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
231 PM CST SUN NOV 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND THIS EVENING AND
BRING RAIN SHOWERS...SOME WITH LOCALLY HEAVY RAINFALL. PONDING OF
WATER IN LOW LYING AREAS IS LIKELY...AND FLOODING IS POSSIBLE. A
SLOW MOVING LOW PRESSURE AREA WILL MOVE NORTHWARD OUT OF THE GULF
COASTAL REGION AND UP ACROSS THE TENNESSEE VALLEY LATE
TONIGHT...KEEPING THE RAIN FALLING...SOME OF WHICH WILL BE LOCALLY
HEAVY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOCALLY HEAVY RAINS ARE FORECAST TO CONTINUE...MAINLY OVER THE
EAST...THROUGH MONDAY AFTERNOON. FLASH FLOODING WILL REMAIN A
POSSIBILITY.

A TURN TO COLDER WEATHER WILL OCCUR LATE MONDAY NIGHT INTO TUESDAY...
WITH RAIN SHOWERS BECOMING MIXED WITH OR CHANGING TO SNOW SHOWERS.
MINOR SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ON GRASSY AREAS...
MAINLY ACROSS SOUTHERN COUNTIES AND ALONG THE CUMBERLAND PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO
REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER
SERVICE IN NASHVILLE.

TNZ005-006-022>025-056>058-093-094-281130-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
231 PM CST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND PRODUCE
WIDESPREAD SHOWERS...SOME OF WHICH MAY PRODUCE LOCALLY HEAVY
RAINFALL. PONDING OF WATER IN LOW LYING AREAS IS LIKELY. A SLOW
MOVING LOW PRESSURE AREA WILL MOVE NORTHWARD OUT OF THE GULF
COASTAL REGION AND UP ACROSS THE TENNESSEE VALLEY LATE
TONIGHT...KEEPING THE RAIN FALLING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A TURN TO COLDER WEATHER WILL OCCUR LATE MONDAY NIGHT INTO
TUESDAY... WITH RAIN SHOWERS BECOMING MIXED WITH OR CHANGING TO
SNOW SHOWERS. MINOR SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY
ON GRASSY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NATIONAL WEATHER
SERVICE IN NASHVILLE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:01 PM CSTRiver Flood AdvisoryOHXBedford21 hr
Nov 28, 4:08 AM CSTWinter Weather AdvisoryOHXBedford, Benton, Coffee, Giles, Grundy, Hickman and 9 more21 hr
Nov 28, 8:55 AM CSTAreal Flood AdvisoryOHXCumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more4 hr
Nov 28, 12:59 PM CSTAreal Flood WarningOHXCumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more5 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.